What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 11, 1:55 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 11, 1:55 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
255 PM CDT Wed Aug 11 2021
.NEAR TERM...(Tonight)
Issued at 255 PM CDT Wed Aug 11 2021
Another warm day is underway across the TN Valley as high
temperatures begin to crest in the low to mid 90s with dew points in
the mid 70s. Heat index values are currently 102-106 across north
central and northeast Alabama and expected to climb up to 105-107 for
most areas. A heat advisory will remain in effect until 9 PM today.
There is currently a thunderstorm complex to the south of the area
radiating outward along an outflow boundary from previous strong
convection over Birmingham. This outflow boundary will propagate
into an environment with low level lapse rates over 8 C/km, PWs near
1.8", and SBCAPE over 4000 J/kg. Ample instability and moisture with
no shear in sight will create a strong downburst threat with wind
gusts up to 50 mph possible, and there have been a few reports of
small hail in the stronger storms. Steering flow remains weak and
stronger storms may linger over the same area and result in a
localized flood threat.
Most convective activity should dissipate after sunset, but a stray
shower or storm cannot be ruled out through the evening hours.
Otherwise, temperatures should cool into the low to mid 70s tonight.
Patchy fog may once again develop in sheltered valleys and near large
bodies of water with the humid airmass in place and surface high
pressure keeping skies clear and winds calm.
.SHORT TERM...(Thursday through Friday)
Issued at 255 PM CDT Wed Aug 11 2021
Ridging aloft persists tomorrow as the surface high pressure remains
anchored over the Mid Atlantic states. With little relief from
humidity, heat indices will once again peak in the 105-107 range for
most of the TN Valley, and a second heat advisory will be in effect
from 11 AM to 9 PM on Thursday. Continuing southwesterly flow in low
levels will advect in more moisture throughout the atmospheric
column, resulting in PWs near 2" Thursday and Friday. Expect showers
and thunderstorms to once again form along localized convergence
axes or remnant outflow boundaries each afternoon. Surrounding
environments with high CAPE and steep low level lapse rates will be
supportive of a few strong storms with gusty winds.
On Friday, an upper level trough will slightly dig into the Midwest
and provide more upper level support for convection to spread into
northwest Alabama, which has remained mostly dry this week.
.LONG TERM...(Friday night through Tuesday)
Issued at 255 PM CDT Wed Aug 11 2021
The long term forecast becomes a tale of two systems: a cold front
extending from a surface low tracking from the Great Lakes into the
Northeast, and Tropical Storm Fred.
The good news is that the oppressive upper level ridging subsides
this weekend into next week as it weakens and shifts over the Mid
Atlantic. This will allow an upper level trough to dig into the
Mississippi Valley and usher in a cooler, but wetter, airmass. The
aforementioned surface low will drag a cold front toward the
Southeast this weekend, but the upper level ridging will cause the
boundary to stall north and west of the TN Valley. Numerous showers
and thunderstorms will be in place each afternoon and evening this
weekend into nearly next week. All of that rain will limit our
heating each afternoon, and high temperatures are expected to be
roughly 5-10 degrees below normal for this time of year, peaking in
the low to mid 80s Sunday through Tuesday.
Tropical Storm Fred will approach the northeastern Gulf of Mexico
Sunday into Monday, but there remains uncertainty with where Fred
will track. At this time, most guidance keeps it south and east of
our area, which should keep us out of the heaviest rainfall swath.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1227 PM CDT Wed Aug 11 2021
Scattered showers have begun to develop in otherwise VFR conditions
with light southwest winds. A few thunderstorms may impact HSV, while
there is lower confidence in showers or storms impacting MSL. Expect
gusty winds near 40 kts and heavy rainfall with stronger storms this
afternoon, and AWWs may be needed. Storms end near sunset and it
should be a quiet night.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 9 PM CDT this evening for ALZ001>008-016.
Heat Advisory from 11 AM to 9 PM CDT Thursday for ALZ001>008-016.
TN...Heat Advisory until 9 PM CDT this evening for TNZ076-096.
Heat Advisory from 11 AM to 9 PM CDT Thursday for TNZ076-096.
&&
NEAR TERM...30
SHORT TERM...30
LONG TERM...30
AVIATION...30
For more information please visit our website
at weather.gov/huntsville.Hazardous weather outlook, Aug 11, 1:51 PM CST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
251 PM CDT Wed Aug 11 2021
ALZ001>010-016-TNZ076-096-097-121100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
251 PM CDT Wed Aug 11 2021
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Tonight...
Isolated to scattered thunderstorms will be possible through the
early evening. A few may be strong and produce wind gusts up to 50
mph and small hail.
Heat indices will rise to 100-107 degrees this afternoon, and a Heat
Advisory is in effect for all of the forecast area except Jackson
and DeKalb counties in Alabama and Franklin County in Tennessee
through 9 PM tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Scattered thunderstorms will remain possible through Tuesday,
especially during the afternoon into the early evening hours. A few
stronger storms may produce gusty winds.
Heat indices will climb above 100 degrees Thursday and Friday
afternoons. A Heat Advisory will be in effect Thursday afternoon for
all of the forecast area except Jackson and DeKalb counties in
Alabama and Franklin County in Tennessee.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
In the hours before
Special weather statement, Aug 11, 3:07 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Huntsville AL
407 PM CDT Wed Aug 11 2021
ALZ003-004-007-016-112145-
Lawrence AL-Morgan AL-Franklin AL-Cullman AL-
407 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of northwestern Cullman,
eastern Franklin, southwestern Morgan and southern Lawrence Counties
through 445 PM CDT...
At 406 PM CDT, Doppler radar was tracking an area of strong
thunderstorms along a line extending from 10 miles southwest of
Moulton to near Brushy Lake to near Falkville. These storms were
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. heavy rainfall will cause ponding on
area roadways.
Locations impacted include...
Hartselle, Moulton, Priceville, Falkville, Mt Hope, Speake, Neel,
Massey, Bankhead National Forest and Wren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3430 8711 3430 8750 3436 8759 3455 8742
3447 8715 3453 8683 3429 8695 3426 8711
TIME...MOT...LOC 2106Z 046DEG 2KT 3441 8746 3433 8725 3437 8700
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTWSpecial weather statement, Aug 11, 3:35 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
435 PM CDT Wed Aug 11 2021
ALZ005>007-112215-
Madison AL-Morgan AL-Limestone AL-
435 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southwestern
Madison, southeastern Limestone and east central Morgan Counties
through 515 PM CDT...
At 433 PM CDT, Doppler radar was tracking an area of strong
thunderstorms affecting the Morgan City to Somerville areas. These
storms were drifting northward around 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Huntsville, Redstone Arsenal, Triana, Huntsville
International Airport, Marshall Space Flight Center, Somerville,
Laceys Spring, Valhermoso Springs, Farley and Whitesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3444 8659 3440 8690 3467 8679 3465 8652
TIME...MOT...LOC 2133Z 229DEG 2KT 3445 8672
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KTWSpecial weather statement, Aug 11, 3:43 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Huntsville AL
443 PM CDT Wed Aug 11 2021
ALZ006-009-112230-
Madison AL-Jackson AL-
443 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of west central Jackson
and northeastern Madison Counties through 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gurley, or near Moores Mill. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntsville, Moores Mill, Gurley, New Market, Alabama A And M
University, Pleasant Groves, Maysville, Brownsboro, Trenton and
Garth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3467 8651 3477 8658 3493 8644 3475 8611
TIME...MOT...LOC 2143Z 239DEG 4KT 3477 8644
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KTWSpecial weather statement, Aug 11, 3:47 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Huntsville AL
447 PM CDT Wed Aug 11 2021
ALZ009-010-112230-
DeKalb AL-Jackson AL-
447 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of east central Jackson
and northeastern DeKalb Counties through 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ider, or 15 miles northeast of Rainsville, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Henagar, Ider, Hammondville, Sulpher Springs, Higdon and Rosalie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3456 8566 3465 8582 3492 8567 3487 8558
3467 8554 3466 8554
TIME...MOT...LOC 2147Z 210DEG 9KT 3469 8570
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KTWSpecial weather statement, Aug 11, 4:09 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Huntsville AL
509 PM CDT Wed Aug 11 2021
ALZ005>009-112230-
Marshall AL-Madison AL-Morgan AL-Limestone AL-Jackson AL-
509 PM CDT Wed Aug 11 2021
...A cluster of strong thunderstorms will impact portions of west
central Jackson, northwestern Marshall, southern Madison,
southeastern Limestone and east central Morgan Counties through 530
PM CDT...
At 507 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms affecting Somerville norheast to near the Redstone
Arsenal, moving north around 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntsville, Madison, Redstone Arsenal, Owens Cross Roads, Gurley,
Triana, Alabama A And M University, Marshall Space Flight Center,
University Of Alabama In Huntsville and Morgan City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3442 8646 3440 8688 3483 8672 3473 8622
TIME...MOT...LOC 2207Z 190DEG 12KT 3461 8661
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
KTWSpecial weather statement, Aug 11, 4:17 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Huntsville AL
517 PM CDT Wed Aug 11 2021
ALZ009-112245-
Jackson AL-
517 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southwestern Jackson
County through 545 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near
Scottsboro, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Scottsboro, Hollywood, Pleasant Groves, Larkinsville and Lim Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3457 8604 3462 8625 3473 8621 3479 8592
TIME...MOT...LOC 2217Z 197DEG 11KT 3466 8612
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTW